Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 2, 1995, 6:00 PM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1995, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 2, 1995, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Caswell County, NC, Rockingham County, NC, Pittsylvania County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 022206 FFWRNK NCC033-157-VAC143-590-030000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 600 PM EDT FRI JUN 2 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTYS... IN NORTH CENTRAL NORTH CAROLINA ...WESTERN CASWELL COUNTY...EASTERN ROCKINGHAM COUNTY IN SOUTH CENTRAL VIRGINIA ...SOUTHERN PITTSYLVANIA COUNTY AND THE INDEPENDENT CITY OF ...DANVILLE AT 600 PM DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT 2 TO 3 INCHES HAS FALLEN BETWEEN 5 PM AND 6 PM FROM KEELING VIRGINIA THROUGH DANVILLE TO JUST EAST OF REIDSVILLE NORTH CAROLINA TO NORTHEAST OF MIDWAY NORTH CAROLINA. ADDITIONAL HEAVY RAINFALL OF UP TO AN INCH BETWEEN 6 PM AND 7 PM WILL LIKELY INCREASE THE FLASH FLOOD THREAT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. MTE/JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:38 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 2, 2:38 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT FRI JUN 2 1995 RECOMMENDATIONS... ALL...NONE- EXCEPT THAT TSTMS W/HVY DOWNPOURS WL CONT INTO THIS EVENING. DISCUSSION... :HV NOT HAD ANY TIME TO LOOK AT ANYTHING. WE ARE GETTING SOME FLASH FLOODING FROM TRAINING IN PARTS OF OUR CWA. USING 20-20 HINDSIGHT.. I SHUD HV SUGGESTED A FF WATCH THIS MORNING. OH WELL. JJ
In the hours before
Local storm report, Jun 2, 4:02 PM EDT, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT FRI JUN 02 1995
...DELAYED REPORT FROM LAST NIGHT...
DATE/TIME COUNTY/CITY EVENT
01/11 PM- BLAND HIGH WATER FROM HEAVY RAIN RESULTED IN
01/12 MID MUD ON SEVERAL ROADS IN THE NORTHERN
PART OF BLAND COUNTY.
01/1130 PM GILES HIGH WATER FROM HEAVY RAIN RESULTED IN
ONE OF THE WEST BOUND LANES OF 460
1 MILE NORTHWEST OF PEARISBURG BEING
CLOSED. LANE STILL CLOSED DUE TO MUD
ON THE ROAD.
MTELocal storm report, Jun 2, 4:45 PM EDT, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT FRI JUN 02 1995
DATE/TIME COUNTY/CITY EVENT
02/1 PM- HENRY WATER OVER ROUTE 697 APPROXIMATELY
02/2 PM 5 MILES SOUTH-SOUTHWEST OF AXTON.
HIGHWAY DEPARTMENT POSTED SIGNS ON
THE ROAD FOR HIGH WATER. (FROM THE
HIGHWAY DEPARTMENT)
02/145 PM- CARROLL WATER OVER NUMEROUS LOW WATER
02/300 PM CROSSINGS HIGHER THAN WHAT
NORMALLY OCCURS. HIGHWAY DEPARTMENT
WILL CHECK THE LOW WATER CROSSINGS
FOR POSSIBLE DAMAGE WHEN THE
WATER RECEDES. (FROM THE HIGHWAY
DEPARTMENT)
MTELocal storm report, Jun 2, 4:46 PM EDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT FRI JUN 02 1995
DATE/TIME COUNTY/CITY EVENT
02/1 PM- HENRY WATER OVER ROUTE 697 APPROXIMATELY
02/2 PM 5 MILES SOUTH-SOUTHWEST OF AXTON.
HIGHWAY DEPARTMENT POSTED SIGNS ON
THE ROAD FOR HIGH WATER. (FROM THE
HIGHWAY DEPARTMENT)
02/145 PM- CARROLL WATER OVER NUMEROUS LOW WATER
02/300 PM CROSSINGS HIGHER THAN WHAT
NORMALLY OCCURS. HIGHWAY DEPARTMENT
WILL CHECK THE LOW WATER CROSSINGS
FOR POSSIBLE DAMAGE WHEN THE
WATER RECEDES. (FROM THE HIGHWAY
DEPARTMENT)
MTESpecial weather statement, Jun 2, 5:25 PM EDT, 35 minutes before
NCZ005-006-VAZ044-058-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT FRI JUN 2 1995 AT 525 PM DOPPLER RADAR IN BLACKSBURG VIRGINIA RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL FROM JUST NORTHEAST OF DANVILLE VIRGINIA TO REIDSVILLE NORTH CAROLINA. RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN 1/2 AND 11/2 INCHES OF RAIN HAS FALLEN IN THIS AREA BETWEEN 425 AND 525 PM. THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL CONTINUE IN THIS AREA AND GRADUALLY DEVELOP INTO HALIFAX COUNTY IN VIRGINIA AND CASWELL COUNTY IN NORTH CAROLINA THROUGH 625 PM. RAINFALL AMOUNTS...MAINLY FROM 1/2 TO 1 INCH ARE POSSIBLE BETWEEN 525 AND 625 PM IN THIS AREA. MTE
Special weather statement, Jun 2, 5:28 PM EDT, 32 minutes before
NCZ005-006-VAZ044-058-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT FRI JUN 2 1995 AT 525 PM DOPPLER RADAR IN BLACKSBURG VIRGINIA RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL FROM JUST NORTHEAST OF DANVILLE VIRGINIA TO REIDSVILLE NORTH CAROLINA. RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN 1/2 AND 11/2 INCHES OF RAIN HAS FALLEN IN THIS AREA BETWEEN 425 AND 525 PM. THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL CONTINUE IN THIS AREA AND GRADUALLY DEVELOP INTO HALIFAX COUNTY IN VIRGINIA AND CASWELL COUNTY IN NORTH CAROLINA THROUGH 625 PM. RAINFALL AMOUNTS...MAINLY FROM 1/2 TO 1 INCH ARE POSSIBLE BETWEEN 525 AND 625 PM IN THIS AREA. MTE `
Special weather statement, Jun 2, 5:30 PM EDT, 30 minutes before
NCZ005-006-VAZ044-058-022230- SPECIAL WEATHER STATEMENT...CORRECTED... NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT FRI JUN 2 1995 AT 525 PM DOPPLER RADAR IN BLACKSBURG VIRGINIA INDICATED THUNDERSTORMS WITH HEAVY RAINFALL FROM JUST NORTHEAST OF DANVILLE VIRGINIA TO REIDSVILLE NORTH CAROLINA. RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN 1/2 AND 11/2 INCHES OF RAIN HAS FALLEN IN THIS AREA BETWEEN 425 AND 525 PM. THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL CONTINUE IN THIS AREA AND GRADUALLY DEVELOP INTO HALIFAX COUNTY IN VIRGINIA AND CASWELL COUNTY IN NORTH CAROLINA THROUGH 625 PM. RAINFALL AMOUNTS...MAINLY FROM 1/2 TO 1 INCH ARE POSSIBLE BETWEEN 525 AND 625 PM IN THIS AREA. p MTE
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:20 PM EDT | Flash Flood Warning | RNK | Alleghany, Wilkes | 3 hr |
| Jun 1, 10:50 PM EDT | Flash Flood Warning | RNK | Bland, Giles | 4 hr |
| Jun 2, 12:56 PM EDT | Flash Flood Warning | RNK | Henry | 3 hr |
| Jun 2, 1:58 PM EDT | Flash Flood Warning | RNK | Carroll | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1995Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.